Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 214, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Sep 24, 2000, 1:10 AM CDT for Clay County, Arkansas; Dunklin County, Missouri. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 24, 2000, 1:10 AM CDT (06:10 UTC)
- Expired
- Sep 24, 2000, 1:45 AM CDT
- In force
- 35 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties
Counties Clay County, AR, Dunklin County, MO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 24, 1:30 AM CDT | Thunderstorm Wind | Piggott, AR | A tree was blown down on top of a house. A few power lines were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 6.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2017 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1646 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 240613 COR SVRMEM ARC021-MOC069-240645- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING...CORRECTED FOR CALL TO ACTION STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 112 AM CDT SUN SEP 24 2000 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLAY COUNTY IN EASTERN ARKANSAS DUNKLIN COUNTY IN SOUTHEAST MISSOURI * UNTIL 145 AM CDT * AT 106 AM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM OVER POLLARD...MOVING EAST AT 45 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 145 AM CDT INCLUDE... GREENWAY...PIGGOTT... NIMMONS...CAMPBELL... HOLCOMB... CLARKTON... .THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER IN A STURDY BUILDING.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 23, 9:48 PM CDT, 3 hours 22 minutes earlier.
Area forecast discussion, Sep 23, 9:48 PM CDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 948 PM CDT SAT SEP 23 2000 QUIET ACRS CWFA THIS EVENING. SFC WAVE IN NW AR/SW MO WITH COLD FRONT EXTENDING SW ACRS WRN OK. AREA OF TSTMS THAT DEVELOPED ALONG FRONT IS MOVING SLOWLY E. IR SAT AND RADAR INDICATES THAT THE MCS IS SLOWLY WEAKENING. WL MONITOR FOR POSSIBLE UPDATE. FORECAST LOOKS GOOD ATTM. .MEM...NONE. SJM
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 1:36 AM CDT | Severe Thunderstorm Warning | MEG | Pemiscot | 19 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2000Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.